Hail, Dawes
- When
- May 24, 8:57 PM MST to 9:02 PM MST
- Where
- Dawes County, 2 mi S of Crawford
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.650, -103.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 24, 8:21 PM MST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 921 PM MDT TUE MAY 24 2005 .UPDATE...GOING FORECAST IN GOOD SHAPE. SCATTERED THUNDERSTORMS CONTINUE TO RUMBLE ACROSS THE REGION THIS EVENING...INCLUDING SOME NICELY ORGANIZED CONVECTION OVER NIOBRARA AND SIOUX COUNTIES. OVER THE COMING HOURS...THE CONVECTIVE AIR MASS WILL BE REPLACED BY A STABLE UPSLOPE ONE. COOLER AIR HAS MADE IT INTO NORTHEAST WYOMING AND WILL BE TO THE COLORADO BORDER BY 6 AM. THIS WILL BE LEAD TO A COOL AND CLOUDY MORNING...WITH POSSIBLY SOME SUN IN THE AFTERNOON. POMEROY && .PREV DISCUSSION... (ISSUED 130 PM MDT TUE MAY 24 2005) SHORT TERM...SEVERE WEATHER WILL BE A POSSIBILITY THIS EVENING AS MOIST AND UNSTABLE AIR INTERACTS WITH A FRONTAL BOUNDARY. CAPE VALUES WILL BE THE HIGHEST...AND LI VALUES THE MOST UNSTABLE...IN THE SOUTHERN PORTION OF THE NEB PANHANDLE. THE FRONTAL BOUNDARY WILL PUSH SOUTHWARD TONIGHT AND WILL BE SOUTH OF THE CYS FORECAST AREA BY 12Z WED. A MUCH COOLER POSTFRONTAL AIRMASS WILL STABILIZE THE AIRMASS TONIGHT BUT SOME RAIN WILL STILL BE POSSIBLE. FORECAST SOUNDINGS ALSO INDICATE AREAS OF FOG FROM THE LARAMIE RANGE EASTWARD AS LOWER LEVELS OF THE ATMOSPHERE APPROACH SATURATION. OVERNIGHT LOW TEMPERATURES TONIGHT WILL DIP INTO THE 40S...WITH MAINLY 30S FROM THE MOUNTAINS WESTWARD. THE AIRMASS WILL BEGIN TO DRY SOMEWHAT WED FROM WEST TO EAST...BUT SHOWERS WILL STILL BE POSSIBLE AS LINGERING LOW LEVEL MOISTURE INTERACTS WITH LOW LEVEL UPSLOPE WINDS. THE AIRMASS WED WILL LIKELY REMAIN STABLE ENOUGH TO PRECLUDE THE MENTION OF THUNDER THUS WILL MENTION ONLY SHOWERS. WITH THE EXPECTED CLOUD COVER AND THE STRENGTH OF THE LOW LEVEL COLD AIR ADVECTION WED...WILL LOWER MAX TEMPS TO LEVELS WELL BELOW NORMAL. LONG TERM...WED NGT THRU SAT...NW FLOW ALOFT WILL LINGER THROUGH THE PERIOD IN A GENERALLY DRY REGIME. LOW LEVEL UPSLOPE FLOW AND PROBABLY LOW CLDS WILL BE CONTINUING FROM WED NGT INTO THU ACRS FAR SE WY AND PERHAPS INTO THE SRN NEB PNHNDL. GFS SHOWS A WEAK MID LEVEL FTR DRPG SEWD WED NGT INTO THU WITH SOME PTCHY PCPN...NAM SHOWS NEARLY NO PCPN...AM LEANING TWDS NAM FOR NOW. COULD BE SOME LINGERING CLDS IN FAR SE WY INTO THU NGT/FRI MRNG...BUT SHLD BE DRY. RETURN FLOW AROUND SFC HIGH PRES IN CNTRL U.S. WILL BRING WARMER AIR AND BETTER MSTR FOR A CHANCE OF TSTMS SAT AFTN. TEMPS STILL COOL INTO THU...MODERATING SOME ON FRI AND ESPCLY INTO SAT. SATURDAY NIGHT THROUGH TUESDAY...OVER THE LAST SEVERAL DAYS...MODELS HAVING VERY DIFFICULT TIME IN HANDLING LATE SPRING BLOCKY PATTERN OVER MUCH OF NAM. ABSOLUTELY NO RUN-TO-RUN CONSISTENCY IN ANY MODEL WITH THE BEST BEING THE ECMWF...HOWEVER MODERATE AT THAT. PERCEIVING THE OVERALL EXTENDED TREND BEING THE FORMATION OF A OMEGA BLOCK IN FAR NORTHWESTERN NA. SUBTLE DIFFERENCES/PLACEMENT OF OMEGA FEATURES MAY HAVE A HUGE IMPLICATION ON WEATHER FEATURES ACROSS THE CWA...IE...HOW FAR WESTWARD DOES SOUTH CENTRAL CANADIAN UPPER LOW MIGRATE WESTWARD AND WILL PACIFIC ENERGY UNDERCUT BLOCK. WITH ALL OF THIS BEING SAID...WILL NOT GET INTO SPECIFIC SINCE THESE DETAILS WILL CHANGE OVER TIME. THE ONLY CONSISTENT FEATURE/TREND IN A FEW OF THE MODELS HAS BEEN A MOVE TO MORE OF A TROUGHY PATTERN/FLOW AS WE HEAD INTO EARLY NEXT WEEK. HAVE KEPT ONGOING FORECAST WITH POPS AND TEMPS IN HOPES OF SOME LONG TERM RESOLUTION IN THE NEXT FEW DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT TUE MAY 24 2005 NEZ001-WYZ059>069-251100- SIOUX-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS- 1025 AM MDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP EARLY IN THE AFTERNOON AND MOVE EAST AT 30 MPH THROUGH THE EVENING. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE DURING THAT TIME... ESPECIALLY EAST OF THE LARAMIE RANGE. THE STRONGER STORMS WILL PRODUCE HAIL TO ONE HALF INCH IN DIAMETER...A PERIOD OF MODERATE RAINFALL...WIND GUSTS TO 45 MPH ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM ACTIVITY WILL BE GREATLY REDUCED WEDNESDAY THROUGH FRIDAY OVER MUCH OF SOUTHEAST WYOMING AS THE ATMOSPHERE WILL BE COOLER AND MORE STABLE. THE AFTERNOON AND EVENING STORMS WILL RETURN OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ002-003-019>021-054-055-WYZ070-251100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PINE BLUFFS- 1025 AM MDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON AND MOVE EAST AT 30 MPH THROUGH THE EVENING. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE DURING THAT TIME ALONG WITH FAVORABLE WIND SHEAR. THE STRONGER STORMS WILL PRODUCE HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER...A PERIOD OF HEAVY RAINFALL...WIND GUSTS TO 60 MPH ALONG WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM ACTIVITY WILL BE GREATLY REDUCED WEDNESDAY THROUGH SATURDAY OVER MUCH OF THE WESTERN NEBRASKA PANHANDLE AS THE ATMOSPHERE WILL BE COOLER AND MORE STABLE. THE AFTERNOON AND EVENING STORMS WILL RETURN THIS COMING SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
932 PM MDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL HARRISON 42.69N 103.88W
05/24/2005 1.00 INCH SIOUX NE LAW ENFORCEMENT
&&The Rapid City radar (KUDX), 170 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446415.